Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Nov 10, 2020, 7:10 PM EST for Okeechobee County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 7:10 PM EST (00:10 UTC)
- Expired
- Nov 10, 2020, 8:00 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
629
WWUS82 KMLB 110010
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
710 PM EST Tue Nov 10 2020
FLZ058-059-110100-
St. Lucie-Okeechobee-
710 PM EST Tue Nov 10 2020
...STRONG SHOWERS WITH ISOLATED LIGHTNING STORMS WILL AFFECT WEST
CENTRAL ST. LUCIE AND OKEECHOBEE COUNTIES...
At 708 PM EST, a strong shower with weak rotation was located 11
miles northwest of Tradition, or 14 miles northeast of Treasure
Island, moving northwest at 30 mph. Additional activity moving
through Okeechobee County has also exhibited weak rotation recently.
Wind gusts up to 50 mph are possible with this activity and funnel
clouds may be possible.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Fort Drum and Four Seasons
Estates.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2735 8104 2735 8103 2738 8107 2739 8112
2756 8119 2760 8114 2764 8114 2764 8079
2756 8078 2756 8075 2741 8047 2717 8073
TIME...MOT...LOC 0008Z 153DEG 28KT 2736 8060
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Nov 10, 3:52 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 10, 3:52 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
352 PM EST Tue Nov 10 2020
.DISCUSSION...
Tonight/Wed...A moist and deep SE flow will continue keeping
temperatures quite mild, holding in the mid 70s tonight for lows.
Additional showers have developed across southern sections this
afternoon after some clearing occurred behind the morning
convection. While these should decrease with loss of daytime
heating, another more organized band of rain appears to be forming
over SE FL which may lift north into our southern counties this
evening. So have drawn highest PoPs across the south this evening
spreading northward with time overnight. On Wed, the morning may
be quiet with only isolated showers. But daytime heating will lead
to an increase in coverage of showers and a few storms by
afternoon. Another very humid day expected with above normal
temperatures reaching the low to mid 80s.
Have extended the High Surf Advisory through Wed aftn to capture 2
more high tide cycles as seas will only slowly subside to 8 ft at
NOAA buoy 009.
Thursday-Friday...Latest 12Z guidance indicates the mid-level ridge
in the far western Atlantic retreats as a mid/upper trough moves
across the TN Valley and Carolinas. The initial trough does not dig
south enough to pull T.S. Eta northward, instead leaving Eta to
meander in the northeast Gulf of Mexico. By late Thursday, a
secondary reinforcing front moves into the area, causing Eta to be
swept northeast across northern Florida, before merging with the
front. This is a complex scenario with many factors at play, making
the late week forecast very uncertain. Even though wind shear is
forecast to increase as Eta approaches the FL Big Bend, it remains
to be seen if the storm will weaken significantly before coming
onshore. Follow the latest updates on Tropical Storm Eta from the
National Hurricane Center.
Deep tropical moisture will fuel a high chance of rain (40-60%), and
a few lightning storms on Thursday. By Friday, dry air moves into
the region bringing rain chances down to around 20%, but this is
very uncertain. Regardless of Eta, south/southwest winds will make
for hot, well above normal, and likely near record temperatures
across east-central FL on Thursday/Friday. Highs are forecast in the
mid to upper 80s each afternoon. Overnight lows in the low/mid 70s.
Saturday-Tuesday...The Atlantic ridge builds back across Florida
this weekend, bringing in dry air and mostly dry conditions. Still,
temperatures remain above normal as highs reach the mid 80s along
the coast, and mid/upper 80s inland. On Monday the ridge is forecast
to collapse ahead of a strong cold front, which passes through the
area Monday night into Tuesday. Temperatures return to normal values
for mid-November, with highs around 80 and lows around 60 degrees.
&&
.AVIATION...
E/SE winds 5-10 knots tonight interior terminals and 10-15 knots
at coastal terminals. Another round of scattered to numerous SHRA
with isold TSRA should lift northward across southern terminals
early this evening then the remaining terminals overnight. TEMPO
MVFR conds expected with this activity. On Wed, SHRA coverage
looks to be initially sparse in the morning then increase in
coverage by afternoon.
&&
.MARINE...
Tonight/Wed...SE pressure gradient will exist between TS Eta west
of the Keys and high pressure over the western Atlc and support
wind speeds of 15-20 knots with higher gusts especially in fast
moving showers and isold storms. Seas will remain 6-8 feet
nearshore and 8-10 ft offshore. Small Craft Advisory will
continue.
Thursday-Friday....Hazardous boating conditions persist with SE
winds 15-20 knots and seas 5-7 feet on Thursday, which diminish to
15 knots and 5-6 feet on Friday. The late week forecast remains
uncertain due to Tropical Storm Eta, and will depend on where the
storm is. Scattered to numerous showers and a few lightning storms
are possible, especially north of Sebastian Inlet. There remains
high uncertainty as Tropical Storm Eta will approach and move across
north/north-central Florida late week into the weekend.
Saturday-Sunday...More favorable boating conditions locally, south
winds 10-15 knots as high pressure builds back over central Florida.
Dry conditions with seas 3-4 feet, with up to 5 feet far offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 85 74 85 / 40 30 30 50
MCO 75 87 75 86 / 50 40 20 50
MLB 76 85 76 84 / 50 30 30 40
VRB 77 86 77 86 / 50 30 30 40
LEE 74 87 75 85 / 40 40 20 60
SFB 75 87 75 86 / 50 40 20 60
ORL 76 88 76 86 / 50 40 20 60
FPR 75 85 75 84 / 50 40 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 7 PM EST Wednesday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
AM...Small Craft Advisory until 4 PM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Kelly
LONG TERM....RodriguezHazardous weather outlook, Nov 10, 8:30 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 830 AM EST Tue Nov 10 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 830 AM EST Tue Nov 10 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .COASTAL FLOOD IMPACT... High surf conditions are expected to continue today, with breaking waves up to 7 feet in the surf zone. Additional beach erosion will be possible around the time of high tide between 3 and 330 PM. .RIP CURRENT IMPACT... Weather and ocean conditions will result in a High Risk for dangerous rip currents at area beaches today. Entering the water is not recommended again today due to the dangerous surf and rip current conditions. .THUNDERSTORM IMPACT... Showers and a few lightning storms will be possible today and into tonight. Brief heavy downpours, occasional to frequent lightning, and wind gusts around 40 mph will be possible in any storms which move quickly onshore from the Atlantic and inland. .MARINE THUNDERSTORM GUST IMPACT... Gusty winds are likely in onshore moving showers today. Wind gusts of around 35 knots will be possible. .FLOOD IMPACT... Locally heavy rain will produce a quick one to two inches in bands that push onshore the Treasure coast this morning and well inland toward Okeechobee county. Ponding of water will occur in low lying and urban areas. Where the ground is saturated, any additional rainfall will quickly become runoff, especially in Martin and Saint Lucie counties. Other heavy showers will spread north and northwest up the coast and inland across the Orlando metro area. .WIND AND SEA IMPACT... Hazardous boating conditions will continue over the Atlantic waters today with winds 15 to 25 knots with gusts up to 30 knots possible. Seas 8 to 12 feet today, before slowly subsiding to 7 to 10 feet tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Conditions are expected to continue improving Wednesday as Eta pulls away from the area. However, breezy southeast winds will remain across all of east central Florida on Wednesday. Even after Tropical Storm Eta pulls farther away from the area through midweek, conditions will remain hazardous at area beaches choppy surf, life-threatening rip currents and an unusually strong northward flowing longshore current through late week. Boating conditions will also remain hazardous through Thursday. Above normal coverage of showers and storms is also expected through Thursday, mainly during the afternoon. Brief gusty winds, torrential downpours, and cloud to ground lightning strikes will be the main storm threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Please report any rainfall amounts in excess of two inches to the National Weather Service in Melbourne. Kelly/Watson
In the hours before
Local storm report, Nov 10, 3:25 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
325 PM EST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 25 ENE PORT CANAVERAL 28.51N 80.18W
11/10/2020 M45 MPH AMZ572 FL BUOY
PEAK WIND GUST AT BUOY 9 OF 39KT OR 45MPH FROM THE SE.
&&
KRSpecial weather statement, Nov 10, 6:18 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
618 PM EST Tue Nov 10 2020
FLZ058-059-064-110000-
St. Lucie FL-Okeechobee FL-Martin FL-
618 PM EST Tue Nov 10 2020
...STRONG CLUSTER OF STORMS MOVING NORTHWEST THROUGH MARTIN, ST
LUCIE, AND OKEECHOBEE COUNTIES UNTIL 700 PM EST...
At 611 PM EST, Doppler radar was tracking a strong storm 7 miles
north of Indiantown, moving northwest at 25 mph. Other strong storms
are also pushing into the Treasure Coast from southern Florida.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Treasure Island, Indiantown, Okeechobee and Palm
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2711 8066 2716 8071 2721 8081 2719 8084
2714 8087 2717 8088 2717 8091 2719 8091
2723 8099 2730 8100 2730 8103 2732 8103
2744 8042 2696 8018 2696 8061
TIME...MOT...LOC 2311Z 144DEG 24KT 2712 8048
LeahySpecial weather statement, Nov 10, 6:53 PM EST, 17 minutes before
Special Weather Statement National Weather Service Melbourne FL 653 PM EST Tue Nov 10 2020 FLZ059-064-110030- St. Lucie-Martin- 653 PM EST Tue Nov 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. LUCIE AND CENTRAL MARTIN COUNTIES... At 653 PM EST, a strong thunderstorm was located near Palm City, moving northwest at 30 mph. Winds in excess of 40 mph and funnel clouds possible with this storm. Locations impacted include... Port Saint Lucie, Fort Pierce, White City, Palm City and Port Saint Lucie River Park. Torrential rainfall is also occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2729 8064 2740 8032 2709 8026 2706 8035 TIME...MOT...LOC 2353Z 153DEG 28KT 2714 8034 Leahy
Special weather statement, Nov 10, 7:10 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
710 PM EST Tue Nov 10 2020
FLZ058-059-110100-
St. Lucie-Okeechobee-
710 PM EST Tue Nov 10 2020
...STRONG SHOWERS WITH ISOLATED LIGHTNING STORMS WILL AFFECT WEST
CENTRAL ST. LUCIE AND OKEECHOBEE COUNTIES...
At 708 PM EST, a strong shower with weak rotation was located 11
miles northwest of Tradition, or 14 miles northeast of Treasure
Island, moving northwest at 30 mph. Additional activity moving
through Okeechobee County has also exhibited weak rotation recently.
Wind gusts up to 50 mph are possible with this activity and funnel
clouds may be possible.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Fort Drum and Four Seasons
Estates.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2735 8104 2735 8103 2738 8107 2739 8112
2756 8119 2760 8114 2764 8114 2764 8079
2756 8078 2756 8075 2741 8047 2717 8073
TIME...MOT...LOC 0008Z 153DEG 28KT 2736 8060
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:19 PM EST | Special Marine Warning | MLB | 41 min | |
| Nov 10, 7:22 PM EST | Special Weather Statement | MLB | Indian River | 38 min |
| Nov 10, 7:40 PM EST | Special Weather Statement | MLB | Okeechobee | 50 min |
| Nov 10, 7:59 PM EST | Special Weather Statement | MLB | Indian River | 46 min |
| Nov 10, 8:15 PM EST | Special Weather Statement | MLB | Osceola | 45 min |
| Nov 10, 8:22 PM EST | Special Weather Statement | MLB | Indian River | 23 min |
| Nov 10, 8:32 PM EST | Special Weather Statement | MLB | Osceola | 43 min |
| Nov 10, 8:47 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 43 min |
| Nov 10, 9:24 PM EST | Special Weather Statement | MLB | Saint Lucie | 51 min |
| Nov 10, 10:11 PM EST | Special Weather Statement | MLB | Orange | 34 min |
| Nov 10, 10:18 PM EST | Special Weather Statement | MLB | Osceola | 27 min |
| Nov 10, 10:28 PM EST | Special Weather Statement | MLB | Orange | 32 min |
| Nov 10, 10:57 PM EST | Special Weather Statement | MLB | Orange | 33 min |
| Nov 10, 11:30 PM EST | Special Weather Statement | MLB | Lake | 60 min |
| Nov 11, 12:31 AM EST | Special Weather Statement | MLB | Volusia | 44 min |
| Nov 11, 4:27 AM EST | Beach Hazards Statement | MLB | Volusia | 15 hr |
| Nov 11, 4:28 PM EST | Special Weather Statement | MLB | Seminole | 47 min |
| Nov 11, 4:52 PM EST | Wind Advisory | MLB | Volusia | 23 hr |
| Nov 11, 4:58 PM EST | Special Weather Statement | MLB | Volusia | 47 min |
| Nov 11, 5:20 PM EST | Special Weather Statement | MLB | Brevard, Indian River, Saint Lucie | 40 min |
| Nov 11, 5:33 PM EST | Special Marine Warning | MLB | 3 hr |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.